Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
J. Fluid Mech. (2011), vol. 676, pp. 191217. c Cambridge University Press 2011 doi:10.1017/jfm.2011.39
 

Summary: J. Fluid Mech. (2011), vol. 676, pp. 191­217. c Cambridge University Press 2011
doi:10.1017/jfm.2011.39
191
On the velocity distribution in homogeneous
isotropic turbulence: correlations and
deviations from Gaussianity
MICHAEL WILCZEK, ANTON DAITCHE
AND RUDOLF FRIEDRICH
Institute for Theoretical Physics, Westf¨alische Wilhelms-Universit¨at, Wilhelm-Klemm-Straße 9,
48149 M¨unster, Germany
(Received 15 November 2010; revised 6 January 2011; accepted 19 January 2011;
first published online 12 April 2011)
We investigate the single-point probability density function of the velocity in three-
dimensional stationary and decaying homogeneous isotropic turbulence. To this
end, we apply the statistical framework of the Lundgren­Monin­Novikov hierarchy
combined with conditional averaging, identifying the quantities that determine the
shape of the probability density function. In this framework, the conditional averages
of the rate of energy dissipation, the velocity diffusion and the pressure gradient with
respect to velocity play a key role. Direct numerical simulations of the Navier­Stokes
equation are used to complement the theoretical results and assess deviations from

  

Source: Ahlers, Guenter - Department of Physics, University of California at Santa Barbara

 

Collections: Physics